Alert archive / North Carolina / Frost Advisories in 2005

Frost Advisory 4, NWS Raleigh, NC

November 11, 20057 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Nov 11, 2005, 3:40 AM EST for 7 counties in North Carolina. It took effect at Nov 12, 2005, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2005, 3:40 AM EST (08:40 UTC)
In effect from
Nov 12, 2005, 3:00 AM EST
Expired
Nov 12, 2005, 8:00 AM EST
In force
5 hr
Issued by
NWS Raleigh, NC

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2005-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2005-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2180 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 110840
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
340 AM EST FRI NOV 11 2005

...AREAS OF FROST AND SUB FREEZING TEMPERATURES EXPECTED ACROSS
SECTIONS OF THE COASTAL PLAIN AND THE EASTERN SANDHILLS LATE
TONIGHT AND EARLY SATURDAY...

.HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA TONIGHT.
THE COOL AIR IN PLACE ALONG WITH CLEAR SKIES AND NEAR CALM WINDS
WILL ALLOW TEMPERATURES TO FALL TO NEAR 30 DEGREES BY SATURDAY
MORNING IN THE NORTHERN COASTAL PLAIN...AND INTO THE LOWER AND MID
30S OVER THE REMAINDER OF THE COASTAL PLAIN AND EASTERN SANDHILLS.

NCZ011-027-028-043-112100-
/O.NEW.KRAH.FZ.W.0001.051112T0800Z-051112T1300Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
340 AM EST FRI NOV 11 2005

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY. 

TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL FALL TO
NEAR OR SLIGHTLY BELOW FREEZING FOR SEVERAL HOURS. THESE COLD
CONDITIONS WILL BE HARMFUL TO SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ042-077-078-085-086-088-089-112100-
/O.NEW.KRAH.FR.Y.0004.051112T0800Z-051112T1300Z/
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO...
LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
340 AM EST FRI NOV 11 2005

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY. 

TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S ACROSS THE REGION
LATE TONIGHT AND EARLY SATURDAY. THIS WILL ALLOW FOR THE
DEVELOPMENT OF FROST. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WSS/PWB
4 follow-up statements
000 
WWUS72 KRAH 111457
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
957 AM EST FRI NOV 11 2005

...AREAS OF FROST AND SUB FREEZING TEMPERATURES EXPECTED ACROSS
SECTIONS OF THE COASTAL PLAIN AND THE EASTERN SANDHILLS LATE
TONIGHT AND EARLY SATURDAY...

.HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA TONIGHT.
THE COOL AIR IN PLACE ALONG WITH CLEAR SKIES AND NEAR CALM WINDS
WILL ALLOW TEMPERATURES TO FALL TO NEAR 30 DEGREES BY SATURDAY
MORNING IN THE NORTHERN COASTAL PLAIN...AND INTO THE LOWER AND
MID 30S OVER THE REMAINDER OF THE COASTAL PLAIN AND EASTERN
SANDHILLS.

NCZ011-027-028-043-112300-
/O.CON.KRAH.FZ.W.0001.051112T0800Z-051112T1300Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
957 AM EST FRI NOV 11 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
SATURDAY. 

TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL FALL TO
NEAR OR SLIGHTLY BELOW FREEZING FOR SEVERAL HOURS. THESE COLD
CONDITIONS WILL BE HARMFUL TO SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ042-077-078-085-086-088-089-112300-
/O.CON.KRAH.FR.Y.0004.051112T0800Z-051112T1300Z/
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO...
LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
957 AM EST FRI NOV 11 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
SATURDAY. 

TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S ACROSS THE
REGION LATE TONIGHT AND EARLY SATURDAY. THIS WILL ALLOW FOR THE
DEVELOPMENT OF FROST.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KRAH 111950
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EST FRI NOV 11 2005

...AREAS OF FROST AND SUB FREEZING TEMPERATURES AR EXPECTED ACROSS
SECTIONS OF THE COASTAL PLAIN AND THE EASTERN SANDHILLS LATE
TONIGHT AND EARLY SATURDAY...

.HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA TONIGHT.
THE COOL AIR IN PLACE ALONG WITH CLEAR SKIES AND CALM WINDS WILL
ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO NEAR 30 DEGREES
BY DAYBREAK SATURDAY MORNING IN THE NORTHERN AND CENTRAL COASTAL
PLAIN...AND INTO THE LOWER AND MID 30S OVER THE REMAINDER OF THE
COASTAL PLAIN AND EASTERN SANDHILLS.

NCZ042-077-078-120930-
/O.UPG.KRAH.FR.Y.0004.051112T0800Z-051112T1300Z/
/O.EXA.KRAH.FZ.W.0001.051112T0800Z-051112T1300Z/
JOHNSTON-HARNETT-WAYNE-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO
250 PM EST FRI NOV 11 2005

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY MORNING. 
THE FROST ADVISORY IS NO LONGER IN EFFECT.

TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL FALL TO
BELOW FREEZING FOR SEVERAL HOURS. THESE COLD CONDITIONS WILL BE
HARMFUL TO SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ011-027-028-043-120930-
/O.CON.KRAH.FZ.W.0001.051112T0800Z-051112T1300Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
250 PM EST FRI NOV 11 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
SATURDAY...

TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL FALL
BELOW FREEZING FOR SEVERAL HOURS. THESE COLD CONDITIONS WILL BE
HARMFUL TO SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ085-086-088-089-120930-
/O.CON.KRAH.FR.Y.0004.051112T0800Z-051112T1300Z/
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
250 PM EST FRI NOV 11 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
SATURDAY...

TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S ACROSS THE
REGION LATE TONIGHT AND EARLY SATURDAY. THIS WILL ALLOW FOR THE
DEVELOPMENT OF FROST.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

RA
000 
WWUS72 KRAH 120911
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
411 AM EST SAT NOV 12 2005

...AREAS OF FROST AND SUB FREEZING TEMPERATURES AR EXPECTED
ACROSS SECTIONS OF THE COASTAL PLAIN AND THE EASTERN SANDHILLS
THROUGH 800 AM...

.TEMPERATURES WILL FALL INTO THE UPPER 20S AND LOWER 30S BY
DAYBREAK IN THE NORTHERN AND CENTRAL COASTAL PLAIN...AND INTO THE
LOWER AND MID 30S OVER THE REMAINDER OF THE COASTAL PLAIN AND
EASTERN SANDHILLS.

NCZ011-027-028-042-043-077-078-121300-
/O.CON.KRAH.FZ.W.0001.000000T0000Z-051112T1300Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO
411 AM EST SAT NOV 12 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ085-086-088-089-121300-
/O.CON.KRAH.FR.Y.0004.000000T0000Z-051112T1300Z/
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
411 AM EST SAT NOV 12 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

PWB
000 
WWUS72 KRAH 121312
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
812 AM EST SAT NOV 12 2005

...FROST AND FREEZE WARNINGS ARE NO LONGER IN EFFECT...

NCZ011-027-028-042-043-077-078-121415-
/O.EXP.KRAH.FZ.W.0001.000000T0000Z-051112T1300Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO
812 AM EST SAT NOV 12 2005

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$

NCZ085-086-088-089-121415-
/O.EXP.KRAH.FR.Y.0004.000000T0000Z-051112T1300Z/
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
812 AM EST SAT NOV 12 2005

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Nov 11, 3:00 AM EST, 40 minutes earlier.

Area forecast discussion, Nov 11, 3:00 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 AM EST FRI NOV 11 2005

.SHORT TERM (TODAY THROUGH SUNDAY)...
TRANQUIL WEATHER PATTERN THROUGH SUNDAY AS HIGH PRESSURE NEAR
SURFACE AND ALOFT MAJOR INFLUENCE ON SENSIBLE WEATHER.

FOR TODAY...HIGH PRESSURE BUILDS THEN SETTLES OVER AREA BY 00Z.
MODEL LOW LEVEL THICKNESSES HAVE BEEN TRENDING WARMER. USING
ADIABATIC CORRECTION SUGGEST MAX TEMPS MID 60S.  THIS SEEMS A
CATEGORY TOO WARM MOST LOCALES. WENT FAIRLY CLOSE TO MAV GUIDANCE.
HIGHS 59-63.

TONIGHT...SURFACE HIGH OVERHEAD. MOS GUIDANCE APPEARS TOO WARM BY AT
LEAST A CATEGORY. POTENTIAL FOR PATCHY CIRRUS TO FILTER OVERHEAD BUT
BELIEVE THAT CIRRUS WILL BE PATCHY/THIN ENOUGH TO HAVE LIMITED
INFLUENCE ON TEMPS. WILL GO WITH A FREEZE WARNING FOR THE NORTHERN
COASTAL PLAIN AND A FROST ADVISORY FOR REMAINDER OF COASTAL PLAIN
AND EASTERN SANDHILLS. LOWS 30-35.

SAT/SAT NIGHT...SURFACE HIGH SHIFTS EAST WHILE UPPER RIDGE AXIS
MAINTAINS POSITION OVERHEAD. NOTICEABLY WARMER SAT AFTERNOON.
THICKNESSES WARM 10-14M FROM FRI AFTERNOON. THUS MAX TEMPS SHOULD
WARM AT LEAST A CATEGORY FROM HIGHS EXPECTED TODAY. NOT AS CHILLY
SATURDAY NIGHT AS AIRMASS UNDERGOES MODIFICATION.

SUNDAY...QUITE PLEASANT FOR MID NOVEMBER...MAINLY CLEAR SKIES WIN
THE MORNING WILL GRADUALLY GIVE WAY TO VARYING LAYERS OF
CLOUDS...MORE SO IN THE WEST VERSUS EAST. SLY FLOW AND AMPLE
SUNSHINE THROUGH EARLY/MID AFTERNOON SHOULD WARM TEMPS TO LEVELS
ABOUT 4-7 DEGREE ABOVE NORMAL.

&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
MODEL GUIDANCE IN BETTER AGREEMENT CONCERNING TIMING OF NEXT
SYSTEM. APPEARS BEST RAIN CHANCES WILL BE PRE DAWN HOURS MON INTO
MON MORNING. SURFACE FRONT BECOMES DIFFUSE BY MONDAY NIGHT. AIRMASS
REMAINS MARGINALLY MOIST MON NIGHT INTO TUE. STILL DIFFERENCES IN
TIMING ON NEXT FRONTAL SYSTEM WITH GFS ABOUT 24 HOURS FASTER THAN
ECMWF. WILL LET DAY SHIFT HASH OUT DIFFERENCES IN TUE-THU TIME
FRAME.

&&

.AVIATION...
VFR EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE SETTLES OVER NORTH
CAROLINA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FOR NCZ011-027-028-043 FROM 3 AM SATURDAY TO 8
AM SATURDAY.
FROST ADVISORY FOR NCZ042-077-078-085-086-088-089 FROM 3 AM
SATURDAY TO 8 AM SATURDAY.
&&

SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BADGETT
Hazardous weather outlook, Nov 10, 4:52 AM EST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
452 AM EST THU NOV 10 2005

NCZ007>011-021>028-038>043-073>078-083>086-088-089-111000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
452 AM EST THU NOV 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

BREEZY NORTHWEST WINDS WILL FREQUENTLY GUSTS BETWEEN 20 AND 30 MPH
TODAY. THESE WINDS ALONG WITH LOWERING DEWPOINTS MAY ENHANCE THE
POTENTIAL FOR BRUSH AND/OR GRASS FIRES ACROSS THE REGION TODAY.
THE WINDS SHOULD SUBSIDE BY SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:40 AM ESTFreeze WarningRAHEdgecombe, Halifax, Nash, Wilson28 hr

Nearby

Frost Advisories in North Carolina, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.